Discontinuing Sinemet


#1
Hi Everyone - I had my first symptoms (right leg tremor) in 2009, and was diagnosed earlier this year by clinical symptoms (despite a largely normal DAT Scan). I have just started using Sinemet 62.5 (one in the morning and one in the evening - no side effects so far), basically for my tremors, most pronounced of which is the right arm/hand. The dosage is to be increased gradually over the next 4 weeks to two tablets three times daily (as advised by my neurologist after daily 160 mg Propranolol failed to stop the tremors and discontinued). I hope it will work few months down the line. However, in case it doesn't or there are problems with it, what I would please like to know is if any of you had to discontinue Sinemet for one reason or another, were you able to do so and what kind of effects did you experience due to stopping the Sinemet?

With thanks

Janig

#2
y husband has been on Sinemet plus for 5 years . He has been getting slower and stiffer . Don't know if it s caused by the sinemet or natural progression

#3
Thanks Johnnie. Hard to tell if your husband's symptoms are due to Sinemet or disease progression (or a bit of both). Presumably his neurologist would offer him additional medication(s). In any case, I wish him well

Kind regards

Janig

#4
Hi Janig, h is on madopar wich is v similar to sinemet. you only on a tiny dose there, it is the normal levadopa medication and I guess if you feel it isnt working or you dont like it you're neuro would tell you how to stop. My h been on madopar for about 3 yrs, he is getting slower and stiffer but I feel convinced he would be worse without the levadopa. I read somewhere that levadopa works spectacularly for 2 in 5 pps, works some in 2 in 5 pps and not at all for 1 in 5 ppl. love sunray

#5
Thanks sunray. I guess I will just have to continue with the Levodopa and see where it takes me. Up to one tablet 3X a day of Sinemet 62.5 (12.5/50) this week, no effect so far. Hopefully it will start working when I reach the dose of two tablets 3X a day by mid January!

Cheers

Janig